Since I had heart bypass surgery on the 21st December 2012, I noticed after a few months I was starting thin at the hairline area, since then it has continued to thin to a point it is completely see through at the hairline and top of head. No one in our family has gone bald, sure they have thinned a little as they get older but still have masses of hair even in to there eighties.
I’m on new medication since the bypass, 80mg Atorvastatin, 5mg Bisoporol Fumarate, 10mg Ramipril, 500mg Metformin, 267mg Fenofibrate and 75mg Aspirin.
I understand a major operation or financial stress or physical stress (unfortunately I still have severe angina many times a day) or medications (almost all of the medications list hair loss as a possible rare side effect) can potentially cause hair loss.
My Doctor is not taking it seriously and does little to help, but for me I can deal with potentially another heart bypass if that is needed but going bald is unacceptable. I would not be able to function socially and now rarely go out. I am 53 by the way and type 2 diabetic. Any advise would be most appreciated
Major surgeries, illness, or stress on your body can cause hair loss. In general, it may take up to one year to regain some of the hairs.
I realize hair loss can be a devastating to many people, but in your case, you had a major heart surgery and you are alive. Without the surgery you could be dead. I would have some perspective.
There are many things you can do for thinning hair. There are medical and surgical treatments available. If your doctor isn’t taking it seriously, find another doctor that specializes in treating hair loss. But if your loss isn’t due to genetic causes and this is a temporary loss brought on from surgical stress, the best thing to do is have patience.